MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM; EXTERNAL COMPONENT
Model Number RONDO PROCESSOR 2 [BUTTON PROCESSOR 2]
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
The family of the user reported that the magnet of the rondo 2 was channeled up and cracked the housing.The magnet is stuck and cannot be removed.Reportedly, the user did not fall or fall on the device and is handling the device as instructed.Additionally, the device runs out of battery quickly.A temporarily loaner device was provided to the user.
 
Additional Manufacturer Narrative
Conclusion: according the information received, the magnet of the rondo 2 was channeled up and cracked the housing.The magnet is stuck and cannot be removed.The investigation revealed severe damages to the magnet and the housing, indicating leverage exerted and improper handling.Additionally, leaking electrolyte was observed and it cannot be ruled out that leaking electrolyte has escaped from the housing.However, since the internal battery is located in a silicone protector, it can be ruled out that the observed damage was caused from the inside.Furthermore, a leaking electrolyte is not capable of damaging the plastic of the housing.Several damages indicate a strong mechanical stress on the device.This is a combined initial and final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
EXTERNAL COMPONENT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12922320
Report Number9710014-2021-00967
Device Sequence Number4994583
Product Code MCM
UDI-Device Identifier09008737304591
UDI-Public(01)09008737304591
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRONDO PROCESSOR 2 [BUTTON PROCESSOR 2]
Device Catalogue Number30459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 YR
Patient SexMale